Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 25, NWS Memphis, TN

July 19, 2005Marshall County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jul 19, 2005, 3:36 PM CDT for Marshall County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2005, 3:36 PM CDT (20:36 UTC)
Expired
Jul 19, 2005, 5:30 PM CDT
In force
114 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Marshall County, MS

The radar

The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1451 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 192036
FFWMEG
MSC093-192230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT TUE JUL 19 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 530 PM CDT

* AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIANNA...
  POTTS CAMP AND HOLLY SPRINGS.

.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3458 8961 3459 8931 3484 8932 3474 8966

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:17 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 19, 2:17 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CDT TUE JUL 19 2005

.DISCUSSION...
SCATTERED THUNDERSTORMS FORMED LATE THIS MORNING IN WEST TENNESSEE
ALONG THE TENNESSEE RIVER. THESE THUNDERSTORMS EXTENDED NORTHEAST
INTO CENTRAL AND EAST TENNESSEE. ADDITIONAL THUNDERSTORMS HAVE SINCE
FIRED FARTHER SOUTH ACROSS PARTS OF NORTHEAST MISSISSIPPI. BACK TO
THE WEST THUNDERSTORMS HAVE DEVELOPED AS WELL.

A LARGE SCALE UPPER LEVEL RIDGE HAS ANCHORED ITSELF ACROSS THE
WESTERN U.S. THIS HAS PRODUCED RECORD HEAT ACROSS THE DESERT
SOUTHWEST. AS A RESULT...THE FLOW OVER THE MID SOUTH REGION HAS BEEN
WEAK. THIS HAS CAUSED THUNDERSTORMS TO MOVE VERY SLOW AND PRODUCE
LOCALLY HEAVY RAIN. WITH A WEAK BOUNDARY IN THE AREA AND A NARROW
BAND OF MID/UPPER LEVEL MOISTURE...THUNDERSTORMS WILL CONTINUE TO
AFFECT THE REGION.

EXPECT MOST AREAS TO SEE A CHANCE OF RAIN THIS AFTERNOON AND THROUGH
THE NIGHT. BY WEDNESDAY...THUNDERSTORMS WILL BE LIKELY FOR MOST
LOCATIONS...ESPECIALLY IN THE AFTERNOON. DAYTIME HIGH TEMPERATURES
WILL BE SIMILAR TO TEMPS TODAY. THE CHANCES FOR RAIN WILL SLOWLY
COME TO AN END BY SATURDAY. THIS WILL BE IN RESPONSE TO THE UPPER
LEVEL RIDGE OUT WEST...BUILDING FARTHER EAST. AS IT APPROACHES THE
MISSISSIPPI VALLEY TEMPERATURES WILL RETURN TO THE UPPER 90S TO NEAR
100. HEAT INDICES BY FRIDAY AFTERNOON WILL BEGIN TO REACH DANGEROUS
LEVELS. THE HEAT WILL CONTINUE THROUGH THE WEEKEND.

AS THE UPPER RIDGE AXIS SHIFTS EAST...RETURN FLOW OF MOISTURE WILL
BE POSSIBLE. LOOK FOR AFTERNOON THUNDERSTORMS TO RETURN TO THE
REGION BY MID WEEK NEXT WEEK.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

AC
Hazardous weather outlook, Jul 19, 3:35 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
335 AM CDT TUE JUL 19 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-201000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
335 AM CDT TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE
THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY TODAY. AS A RESULT...THERE
IS A THREAT FOR LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...

A HOT AIR MASS IS EXPECTED TO MOVE OVER THE REGION ON FRIDAY AND
LAST THROUGH THE WEEKEND. TEMPERATURES ARE EXPECTED TO CLIMB INTO
THE UPPER 90S TO AROUND 100 DURING THIS TIME. HEAT INDICIES COULD BE
NEAR 105 DEGREES. ANYBODY WITH OUTDOOR ACTIVITIES PLANNED SHOULD
PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH
PROBLEMS AND THOSE WITHOUT AIR CONDITIONING. A HEAT ADVISORY MIGHT
BE ISSUED THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:44 PM CDTSevere Thunderstorm WarningMEGDeSoto31 min
Jul 19, 4:59 PM CDTFlash Flood WarningMEGDeSoto2 hr
Jul 19, 5:46 PM CDTFlash Flood WarningMEGTate74 min
Jul 19, 5:50 PM CDTFlash Flood WarningMEGCoahoma, Tunica85 min

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.